Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 10 of 10 Posts

·
Registered
Joined
·
1 Posts
Discussion Starter · #1 ·
I'm new to this site and I have a question for those of you dealing with PI IBS.Last year I somehow came down with C Diff, I had a nasty strain of it and needless to say it really messed me up. A few months ago all my PI IBS symptoms went away only to show up about a week prior to my periods and then the symptoms would go away when my period was over. My PI IBS was with D always. This past month about a week prior to my period I started to get stabbing pain on my right side which is somewhat normal although not to the extent I was experiencing it. Well after my period the pain has just gotten worse. I am again having cramping down my back and sides which very much feels like it did when I had C Diff but no D is sowing up. I'm actually experiencing pretty bad constipation. I also feel very tired and dizzy and my face keeps getting flush. I also am having pain from time to time on my left side with gurgling sounds. I went into the ER over the weekend because the stomach and back cramping was so bad and I thought for sure C Diff was back just not with the D yet. I was told it's possibly it could be rearing it's ugly head again but it could also be a bad flare up of IBS or something else altogether. I really thought I was on the mend so I'm confused and really don't know much about PI IBS other then it should go away.I was wondering if anyone dealing with IBS or PI IBS specifically has had flare ups that last like this? We're talking about over 2 weeks now with bowel movements not easing the pain at all. really my back pain is the major issue I am having. It's cramping around my lower back and hip area.I'm trying to keep a level headed mind about this whole thing but the thought of C Diff returning makes me want to curl up in a ball and cry. I see my Gi doctor this week but I was hoping any of you could give me some insight in the meantime.
 

·
Registered
Joined
·
14,427 Posts
I think you would be having copious D with C-Diff. BUT.. see what the GI says and I would urge you to ask for a stool analysis to be sure that it hasn't returned.IBS can come & go. The symptoms can wax & wane and change all together with IBS.Also,... see our Womens Forum: thumbtacked to the top of that Forum is an article about how IBS is impacted by Hormones. You might want to read that. Most women see some increase in GI symptoms around their menses (even those without IBS).If the GI rules out all GI reasons for your symptoms and still thinks it's just IBS and you are not satisfied with that... you could get to your GYN for a check and see if that shows anything. But hopefully the GI can just confirm it is IBS flaring. Keep us posted.
 

·
Registered
Joined
·
4 Posts
I have had a similar experience. I got c.diff after taking Cipro for some type of travelor's D or parasite I got on my honeymoon in Mexico (oct. 2009). I have since had abdominal pain and abnormal stools only in the morning. I have been tested several times for c.diff, however they say it's just IBS-PI. My symptoms have ranged from Constipation to D, and sensative to some foods as well. I just keep praying it's part of the looong healing process after infection
I hope this clears for you!
 

·
Registered
Joined
·
14,427 Posts
Streiter, With C-Diff I doubt you would be having any Constipation. And if subsequent stool analyses have been negative for C-Diff.. it very well could just be IBS PI. Have you tried using a good probiotic at all?
 

·
Registered
Joined
·
4 Posts
BQ,I've tried a few different probiotics, some of which seem to help for a few weeks. I've taken Florastor since being on Vancomycin, then I have also tried Cultrell, Align, and Acidophilus. If you have any other suggestions, i'll take them :(The issue I have is that I've had a few tests, a CT Scan, Colonoscopy, and Small Bowel Barium X-ray. After having these exams and the stuff "cleaning me out" I go back to normal for about 3 weeks, then it goes back to soft stool. It's not terrible, only once a day in the morning, i'm just trying to be optimistic it will pass!
 

·
Banned
Joined
·
7,295 Posts
Streiter2AM,Have you tried the probiotic VSL#3? Florastor, which is really just a yeast called Saccharomyces boulardii, tends to constipate me, which is what I want! It is great tool to have in your digestive medicine chest. You might also talk to your doctor about Questran (cholestyramine) to firm things up.Jeff
 

·
Registered
Joined
·
10 Posts
I can so relate. After all of the clean out for the colonoscopy and everything I had back in January, things went back to "normal" (well, my IBS became a different sort of IBS, but it definitely wasn't the C Diff type stuff I had been experiencing) ..... then just this week something is flaring up again and I'm pretty terrified!However, unlike you, mine was never confirmed C Diff, in spite of all the doctors thinking that it was.In any case, I agree with the suggestion to try a good probiotic. My GI (when they thought I had C Diff) recommended Saccharomyces boulardii, which did help a great deal at the time.I hope you feel better soon!
 

·
Registered
Joined
·
2 Posts
can someone please tell me what a c.diff is? worried as my doc put me on cipro for 6 weeks. do I need to be tested. I'm off them now but D back, within 15 mins of eating anything, it just goes through me. Left feeling exhausted, and bloated. any ideas anyone. It's desperate isn't it?! could be worse i suppose! x
 

·
Banned
Joined
·
7,295 Posts
C. Diff or Clostridium Difficile, refers to an overgrowth of the bacteria Clostridium Difficile in the bowel. It may occur as a result of broad spectrum antibiotic usage or during a hospital stay. The bacteria produces toxins which may cause diarrhea, bloody stools, inflammation and even more serious situations such as megacolon, a life threatening situation. In most cases, loose, very smelly stools is the usual pattern.To determine if you have an overgrowth of C. Difficile, your doctor would order some stool cultures for you. Given that you have been on an antibiotics for 6 weeks and D is back, it may warrant testing your stool. It may also be that you could have developed antibiotic associated diarrhea which may improve once your good bacteria becomes repopulated in your gut.In any case, I would let your doctor know how you are feeling.Jeff
 
1 - 10 of 10 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top